Ask a doctor

Can Botox Injections Enter Bone? I'm Having Pain Above My Nose.

Had my 2nd Botox treatment (1st was 3 1/2 mos. ago) and think my doctor went into the bone above my nose, just below frown lines, and it hurts a lot! Is this ok? What should I do?

Doctor Answers (11)

This is likely pain from the injection.

+2

The pain will likely resolve and a few day.  If it lasts more than one week, check back with you doctor.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

Can Botox injections go nto bone?

+2

 No, Botox will not be absorbd by the bone but rather affects the neuromuscular junction within muscles.  There are however, sensory nerve branches of the trigeminal nerve in the Glabella that may have been contacted by the needle during the injections.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox and bone pain

+2

The pain that you are experiencing is most likely due to the needle touching the outermost layer of the bone.  Botox does not penetrate bone.  This pain should resolve within a few days.  If it persists, please return to your injector for evaluation.

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Pain

+2

It is unlikely that the bone was penetrated by the tiny needle used for Botox, The coverining of the bone or periosteum is very sensitive but, I would think you have felt it at the time of injection. Be sure there are no signs of infection and then be patient

Web reference: http://www.drbray.com

Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Botox Injection Causing Pain on Bone

+2

Hi LA,

Botox injections will not penetrate into bone.  Most likely you are feeling the effects of the needle having traumatized the periostial lining of the bone which can be tender.  It should resolve quickly.  Speak with your injecting physician should your symptoms continue.

Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Can Botox Injections Enter Bone? I'm Having Pain Above My Nose

+2

Botox doesn't enter bone.  It is possible your pain is related to the injection (for example a bruised muscle).  If the pain is significant, you should see the physician who injected you, not only to evaluate you for this past injection but also to be aware for future injections.

Web reference: http://www.neweyelids.com/

Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 13 reviews

Botox pain

+1

Botox typically causes minimal discomfort, but occasionally the injection can hit a nerve or blood vessel which can cause some pain for a few days, bruising, and/or headache, it always resolves within 2 weeks.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

Botox does not damage bone

+1

There is no damage to bone if Botox is injected right up to the bony surface. I would expect that the pain can be from the needle hitting the thin connective tissue over the bone, the periosteum, which can be quite sensitive. this should get better with time. Ask you doctor if there is any product tha might help minimize the pain you're feeling, such as Ibuprofen, but this can increase bruising.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Can Botox Cause Bone Pain?

+1

Hi LA90403.  It's unlikely that the pain you are experiencing has anything to do with Botox in the bone.  Some patients do feel tenderness around the injection sites, but it is not normal to have these sites "really hurt" as in your description.  Botox is injected into the muscle no tthe bone, but if you are experiencing severe or abnormal pain, it's worth a phoen call or checkup with your physician.  Good luck.

Web reference: http://www.celibre.com/botox.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

This is very common.

+1

If you get jabbed with needles and those needles are poked into the bone covering, sure, you will be tender.  This tenderness typically will last a few days before settling down.  It is normal.  However, if the discomfort persists for more that this time frame, or there is increasing swelling or redness, it is worth calling your doctor to discuss the situation.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...